Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 53, NWS New York, NY

April 22, 2016

NWS New York, NY issued this small craft advisory at Apr 22, 2016, 3:17 AM EDT. It took effect at Apr 22, 2016, 2:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2016, 3:17 AM EDT (07:17 UTC)
In effect from
Apr 22, 2016, 2:00 PM EDT
Expired
Apr 23, 2016, 12:18 AM EDT
In force
10 hr
Issued by
NWS New York, NY

The text

As transmitted.

793 
WHUS71 KOKX 220717
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
317 AM EDT FRI APR 22 2016

...ROUGH CONDITIONS ON THE OCEAN WATERS THIS AFTERNOON AND EARLY
TONIGHT...

ANZ350-353-355-222030-
/O.NEW.KOKX.SC.Y.0053.160422T1800Z-160423T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
317 AM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
EDT SATURDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
608 
WHUS71 KOKX 221929
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT FRI APR 22 2016

...ROUGH CONDITIONS ON THE COASTAL OCEAN WATERS INTO TONIGHT...

ANZ350-353-355-230600-
/O.CON.KOKX.SC.Y.0053.000000T0000Z-160423T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 PM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. OCCASIONAL GUSTS TO 25 KT POSSIBLE INTO THIS EVENING. SEAS
  3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
232 
WHUS71 KOKX 230124
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
924 PM EDT FRI APR 22 2016

...ROUGH CONDITIONS ON THE COASTAL OCEAN WATERS INTO TONIGHT...

ANZ355-230230-
/O.CAN.KOKX.SC.Y.0053.000000T0000Z-160423T0600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
924 PM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ350-353-230600-
/O.CON.KOKX.SC.Y.0053.000000T0000Z-160423T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
924 PM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
585 
WHUS71 KOKX 230418
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1218 AM EDT SAT APR 23 2016

...SMALL CRAFT ADVISORY CANCELLED...

ANZ350-353-230530-
/O.CAN.KOKX.SC.Y.0053.000000T0000Z-160423T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1218 AM EDT SAT APR 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE FALLEN BELOW 5 FEET. THEREFORE...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

MPS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 3:13 AM EDT, 4 minutes earlier.

Area forecast discussion, Apr 22, 3:13 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
313 AM EDT FRI APR 22 2016

.SYNOPSIS...
HIGH PRESSURE SLOWLY SHIFTS FARTHER SOUTHEAST INTO THE ATLANTIC
THIS MORNING. A COLD FRONT THEN APPROACHES FROM THE WEST...MOVING
ACROSS THE AREA FRIDAY NIGHT. HIGH PRESSURE BUILDS IN FOR THE
WEEKEND...SLIDING OFFSHORE SUNDAY NIGHT. LOW PRESSURE THEN PASSES
THROUGH THE REGION EARLY IN THE NEW WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOUTHERLY FLOW OUT AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN
WARM AIR ADVECTION TODAY. EXPECT THE WARMEST TEMPERATURES ACROSS THE
INTERIOR...WHILE A COASTAL LOCATIONS WILL REMAIN COOLER DUE TO A
MARINE INFLUENCE.

EXPECT A MOSTLY DRY MORNING...ALTHOUGH SOME RAIN SHOWERS WILL BE
POSSIBLE WITH THE BEST CHANCES NORTH AND WEST OF NYC. BY
AFTERNOON...POPS GRADUALLY INCREASE AND SHOWERS SPREAD EAST ACROSS
THE CITY AND THE REST OF THE REGION LATE AFTERNOON THROUGH THE
EVENING. WITH GREATER INSTABILITY AND SOME SHEAR IN THE LOW
LEVELS...THERE COULD BE SOME ISOLATED TO SCATTERED THUNDERSTORMS
DURING THE AFTERNOON AND EARLY EVENING HOURS.

SHOWERS START TO TAPER OFF FROM NORTHWEST TO SOUTHEAST FRIDAY NIGHT
AS THE FRONT MOVES ACROSS THE REGION. THERE COULD BE SOME PATCHY FOG
ACROSS THE REGION OVERNIGHT AS THE WINDS LIGHTEN A BIT.

USED A MAV/MET/OFFICIAL FORECAST BLEND FOR TEMPERATURES IN THE NEAR
TERM.

&&

.SHORT TERM /SATURDAY/...
THERE MAY BE A FEW LEFT OVER SHOWERS ACROSS THE FAR EASTERN PORTION
OF THE FORECAST AREA SATURDAY MORNING. OTHERWISE...EXPECT MOSTLY DRY
CONDITIONS ON SATURDAY AS HIGH PRESSURE STARTS TO BUILD INTO THE
REGION. HIGHS ON SATURDAY WILL CLIMB INTO THE MIDDLE AND UPPER 60S.
USED A MAV/MET BLEND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGH PRES OVER THE AREA SATURDAY NIGHT THROUGH SUNDAY MOVES OFFSHORE
SUNDAY NIGHT. CLEAR AND DRY CONDS SATURDAY NIGHT WILL RESULT IN GOOD
RADIATIONAL COOLING AWAY FROM THE CITY. LOWS WILL RANGE FROM THE MID
TO UPPER 40S IN/AROUND NYC...TO THE LOW 40S ACROSS MOST COASTAL
AREAS...AND INTO THE LOW 30S ACROSS OUTLYING AREAS ACROSS THE
INTERIOR AND ACROSS PORTIONS OF EASTERN LONG ISLAND.

HIGHS ON SUNDAY WILL BE A FEW DEGREES SHY OF NORMAL WITH HIGHS IN
THE UPPER 50S TO LOW 60S.

CLOUDS INCREASE SUNDAY NIGHT AS A WARM FRONT AHEAD OF LOW PRES OVER
THE MIDWEST LIFTS TOWARDS THE NORTHEAST. WITH DRY CONDS AHEAD OF
THAT LOW...PRECIP SHOULD HOLD OFF UNTIL LATE MONDAY AS THAT LOW
APPROACHES. SCATTERED SHOWERS THEN ON TAP MONDAY NIGHT THROUGH
TUESDAY NIGHT AS LOW PRES WORKS ITS WAY ACROSS THE REGION.

LOW PRES DEPARTS BY WEDNESDAY MORNING...DRAGGING A COLD FRONT
THROUGH THE REGION BEHIND IT. CANADIAN HIGH PRES THEN BUILDS INTO
THE NORTHEAST FOR THE MIDDLE OF THE NEW WEEK WITH NEAR NORMAL
TEMPS.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
A WARM FRONT LIFTS THRU THE REGION EARLY THIS MORNING. A COLD
FRONT APPROACHES THIS AFTN...AND CROSSES TONIGHT.

MAINLY VFR THROUGH THE AFTERNOON.

A FEW SHOWERS ARE POSSIBLE PRIOR TO 12Z AS WARM FRONT LIFTS
THROUGH WITH POTENTIAL FOR POCKETS OF MVFR CONDS. THEN SHOWERS
AND SCATTERED TSTMS LIKELY AHEAD OF APPROACHING COLD FRONT AFT
18-20Z. MVFR OR LOWER STRATUS DEVELOPMENT POSSIBLE FOR KISP/KGON
DURING THE AFT...BECOMING LIKELY AT NIGHT.

LIGHT SW FLOW THIS MORNING. GUSTY SW FLOW ACROSS INTERIOR
TERMINALS DURING THE DAY...AND S/SSW FOR COASTAL TERMINALS.
LOCALLY HIGHER WINDS INVOF TSTMS.

.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.LATE TONIGHT...MVFR OR LOWER CONDITIONS POSSIBLE IN LINGERING
-SHRA/STRATUS...EXCEPT LIKELY FOR EASTERN TERMINALS IN
-SHRA/STRATUS/FOG. WINDS SHIFT TO THE NW.
.SAT...VFR. NNW WINDS GUST 20-25KT.
.SUN...VFR. LGT WINDS WITH AFTERNOON SEABREEZES.
.MON...MAINLY VFR. CHC OF MVFR SHWRS LATE.
.TUE...MVFR OR LOWER WITH RAIN POSSIBLE.

&&

.MARINE...
A RELAXED PRESSURE GRADIENT WILL RESULT IN SUB SCA CONDITIONS THIS
MORNING.  SEAS START TO INCREASE FRIDAY AFTERNOON...WITH 5 FT SEAS
DEVELOPING BETWEEN 18-21Z. THE SCA SEAS DO NOT LAST LONG AND SHOULD
FALL BELOW 5 FT BY 06Z. WILL RUN A SMALL CRAFT ADVISORY FROM 18Z-06Z
FOR OUR OCEAN ZONES. IN ADDITION...CAN NOT RULE OUT A FEW GUSTS TO
25 KT. ALL OTHER WATERS WILL REMAIN SUB SCA.

TRANQUIL CONDS ON TAP FOR THE END OF THE WEEKEND AND INTO THE START
OF THE NEW WEEK AS HIGH PRES BUILDS OVER THE WATERS AND DEPARTS. LOW
PRES PASSES THROUGH THE WATERS MONDAY NIGHT THROUGH TUESDAY
NIGHT...AND SCA SEAS POSSIBLE ON THE OCEAN WATERS DURING THIS TIME.
TRANQUIL CONDS RETURN FOR THE MID WEEK PERIOD AS HIGH PRES RETURNS.

&&

.HYDROLOGY...
LESS THAN A 1/2 INCH OF RAINFALL IS EXPECTED TODAY AND TONIGHT.
LOCALLY HIGHER AMOUNTS UP TO AN INCH POSSIBLE IN THUNDERSTORMS.

THERE IS THE POTENTIAL FOR WIDESPREAD RAINFALL MONDAY NIGHT THROUGH
TUESDAY NIGHT. BETWEEN 1/4 AND 1/2 INCH QPF POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM EDT
     SATURDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BC/MPS
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...MPS
AVIATION...PW
MARINE...BC/MPS
HYDROLOGY...BC/MPS
Hazardous weather outlook, Apr 21, 6:02 PM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
602 PM EDT THU APR 21 2016

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-221000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
602 PM EDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 6:56 PM EDTSpecial Weather StatementOKX49 min

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.